MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRAFLEX IAB: 7.5FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-06840-U
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "during the process of implanting the catheter into the patient, the front end of the balloon was bent and could not be implanted inside the patient's body.After removal, it was found that the front end of the balloon was bent".Additional information states that the iab catheter was removed and replaced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Event or Problem Description
It was reported "during the process of implanting the catheter into the patient, the front end of the balloon was bent and could not be implanted inside the patient's body.After removal, it was found that the front end of the balloon was bent".Additional information states that the iab catheter was removed and repalced.No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The serial number on the returned sample is (b)(6).Returned for investigation was a 40cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging box.The sample was returned in a cardboard box and was in a ziploc bag.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.A bend to the central lumen was noted at approximately 5cm and 36cm from the distal tip.No blood was noted on the exterior surfaces of the returned sample.No obvious blood was noted within the helium pathway; the catheter was likely cleaned prior to return.The bladder thickness was measured at six points with measurements rang-ing from 0.0051in-0.0060in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the iabc b ladder membrane at approximately 26.6cm from the distal tip.The leak site was consistent with contact from a sharp object; no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.Resistance was noted at approximately 5cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "front end of the balloon was bent" is confirmed.During the investigation, the intra-aortic balloon catheter (iabc) central lumen was noted bent and resistance was noted upon passing the guidewire through the iabc central lumen.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bent central lumen.The root cause of the bent central lumen is undetermined.No further action is required at this time.The reported complaint will be mon-itored for any developing trends.

Brand Name
ARROW ULTRAFLEX IAB: 7.5FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23633488
Report Number3010532612-2025-01168
Device Sequence Number10477306
Product Code DSP
UDI-Device Identifier00801902026804
UDI-Public(01)00801902026804(11)250331(17)270228(10)18F25C0135(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberIAB-06840-U
Device Lot Number18F25C0135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/23/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown